MAUDE Adverse Event Report: INTERNATIONAL MEDICAL DEVICES PREFORMED PENILE SILICONE BLOCK; PENUMA

INTERNATIONAL MEDICAL DEVICES PREFORMED PENILE SILICONE BLOCK; PENUMA
Model Number 27-897889-7235
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Erosion (1750); Skin Erosion (2075); Swelling/ Edema (4577)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent revision for flaring of his penuma as well as ventral phalloplasty on (b)(6) 2022 as he had a very prominent penoscrotal webbing ((b)(6) 2022).There was significant skin breakdown from his mid-penile incision since the surgery, due to impromper urowrap use, and he was experiencing increased draining and swelling.The patient also had a mid-scrotal separation and a deep hole with some clots, with no signs of infection.There was ventral curling of his penis from scarring after the surgery.The patient also reported that there was exposure of the distal tip of the implant concerning for erosion.The device was explanted on (b)(6) 2023.Imd was made aware of this event by kristina kloss from advanced urology several months after the event occurred.
 
Additional Manufacturer Narrative
As part of the informed consent process, the patient signed off on various risks and complications one-by-one, including: "erosion of silicone block," "swelling," and "any deviation from the post-operative instructions will likely result in additional complications and risks, which may require additional treatment, including potential surgery." the post-operative instructions detail that improper use of the urowrap can also cause swelling.The patient failed to follow post-operative guidelines, specifically wearing his urowrap correctly, which, as disclosed to the patient, can result in potential surgery.Per the clinical investigation report: retrospective analysis of the safety and effectiveness of the silicone block in penile surgery, which was reviewed as part of the 510(k) process, lists penile skin ulcer as an anticipated adverse event and implant extrusion/perforation as an anticipated device deficiency.The instructions for use state that skin sloughing may occur due to tension of the skin overlaying the implant, and list extrusion as an anticipated adverse event.The patient's failure to follow post-operative instructions, wearing his urowrap properly, is the root-cause for the events described.

Brand Name
PREFORMED PENILE SILICONE BLOCK
Common Device Name
PENUMA
Manufacturer (Section D)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer (Section G)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer Contact
chandler thames
8500 wilshire blvd
suite 707
beverly hills, CA 90211
3106522600
MDR Report Key17604417
Report Number3010606546-2023-00051
Device Sequence Number17713173
Product Code MIB
UDI-Device IdentifierB097IMD006XLO1
UDI-PublicB097IMD006XLO1
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K181387
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27-897889-7235
Device Catalogue Number40209-008
Device Lot Number897889
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale
Patient Weight123 KG
Patient EthnicityNon Hispanic